Alert archive / North Dakota / Wind Advisories in 2006
Wind Advisory 18, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Oct 10, 2006, 3:05 PM MDT for 6 counties in North Dakota. It took effect at Oct 11, 2006, 3:06 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2006, 3:05 PM MDT (21:05 UTC)
- In effect from
- Oct 11, 2006, 3:06 AM MDT
- Expired
- Oct 11, 2006, 2:06 PM MDT
- In force
- 11 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Hettinger County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 188 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 102105 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 405 PM CDT TUE OCT 10 2006 NDZ040-041-043-044-110515- /O.NEW.KBIS.FZ.W.0001.061011T0600Z-061011T1500Z/ /O.NEW.KBIS.WI.Y.0018.061011T1500Z-061012T0000Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 305 PM MDT TUE OCT 10 2006 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT WEDNESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 9 AM TO 6 PM MDT WEDNESDAY. TONIGHT AND WEDNESDAY WILL BE WINDY AND COLD. TEMPERATURES WILL DROP INTO THE MID 20S BY MORNING. IN ADDITION INTERMITTENT LIGHT RAIN AND SNOW WILL DEVELOP THIS EVENING ENDING AFTER MIDNIGHT. THE HARD FREEZE TONIGHT WILL END THE GROWING SEASON. FROST ADVISORIES AND FREEZE WARNINGS WILL BE DISCONTINUED UNTIL NEXT SPRING. THE WINDS WILL TURN NORTH 20 TO 30 MPH TONIGHT...THEN INCREASE TO 25 TO 45 MPH ON WEDNESDAY. TRAVELERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...SHOULD USE CAUTION. $$ NDZ001>005-009>013-017>023-025-031>037-042-045>048-050-051-110515- /O.NEW.KBIS.FZ.W.0001.061011T0600Z-061011T1500Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...ELGIN... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 405 PM CDT TUE OCT 10 2006 /305 PM MDT TUE OCT 10 2006/ ...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ WEDNESDAY. TONIGHT WILL BE COLD WITH TEMPERATURES FALLING TO THE LOW TO MID 20S BY MORNING. THE HARD FREEZE TONIGHT WILL END THE GROWING SEASON. FROST ADVISORIES AND FREEZE WARNINGS WILL BE DISCONTINUED UNTIL NEXT SPRING. $$
3 follow-up statements
000 WWUS73 KBIS 110906 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 406 AM CDT WED OCT 11 2006 NDZ031-032-111500- /O.EXB.KBIS.WI.Y.0018.061011T1500Z-061012T0300Z/ /O.CON.KBIS.FZ.W.0001.000000T0000Z-061011T1500Z/ GOLDEN VALLEY-BILLINGS- INCLUDING THE CITIES OF...BEACH...MEDORA 306 AM MDT WED OCT 11 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. TODAY WILL BE WINDY AND COLD. EARLY MORNING TEMPERATURES HAVE BEEN IN THE MID TO UPPER 20S...AND HIGH TEMPERATURES TODAY ARE EXPECTED TO REACH THE UPPER 30S. THE HARD FREEZE EXPERIENCED THIS MORNING WILL END THE GROWING SEASON. FROST ADVISORIES AND FREEZE WARNINGS WILL BE DISCONTINUED UNTIL NEXT SPRING. NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH LATER THIS MORNING AND WILL BEGIN TO SUBSIDE DURING THE EVENING. TRAVELERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...SHOULD USE CAUTION. $$ NDZ040-041-043-044-111500- /O.EXT.KBIS.WI.Y.0018.061011T1500Z-061012T0300Z/ /O.CON.KBIS.FZ.W.0001.000000T0000Z-061011T1500Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 306 AM MDT WED OCT 11 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. TODAY WILL BE WINDY AND COLD. EARLY MORNING TEMPERATURES HAVE BEEN IN THE MID TO UPPER 20S...AND HIGH TEMPERATURES TODAY ARE EXPECTED TO REACH THE UPPER 30S. THE HARD FREEZE EXPERIENCED THIS MORNING WILL END THE GROWING SEASON. FROST ADVISORIES AND FREEZE WARNINGS WILL BE DISCONTINUED UNTIL NEXT SPRING. NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH LATER THIS MORNING AND WILL BEGIN TO SUBSIDE DURING THE EVENING. TRAVELERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...SHOULD USE CAUTION. $$ NDZ001>005-009>013-017>023-025-033>037-042-045>048-050-051-111500- /O.CON.KBIS.FZ.W.0001.000000T0000Z-061011T1500Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...DICKINSON...MANDAN... BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 406 AM CDT WED OCT 11 2006 /306 AM MDT WED OCT 11 2006/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING. TODAY WILL BE WINDY AND COLD. EARLY MORNING TEMPERATURES HAVE BEEN IN THE MID TO UPPER 20S...AND HIGH TEMPERATURES TODAY ARE EXPECTED TO REACH THE UPPER 30S. THE HARD FREEZE EXPERIENCED THIS MORNING WILL END THE GROWING SEASON. FROST ADVISORIES AND FREEZE WARNINGS WILL BE DISCONTINUED UNTIL NEXT SPRING. $$ JV
000 WWUS73 KBIS 111507 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1007 AM CDT WED OCT 11 2006 NDZ031-032-040-041-043-044-112315- /O.EXP.KBIS.FZ.W.0001.000000T0000Z-061011T1500Z/ /O.CON.KBIS.WI.Y.0018.000000T0000Z-061012T0300Z/ GOLDEN VALLEY-BILLINGS-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...MARMARTH...MOTT... BOWMAN...HETTINGER 907 AM MDT WED OCT 11 2006 ...FREEZE WARNING HAS EXPIRED... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE FREEZE WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. TODAY WILL BE WINDY AND COLD. NORTHWEST WINDS WILL INCREASE TO 25 TO 40 MPH. THE WINDS WILL SUBSIDE DURING THE EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ001>005-009>013-017>023-025-033>037-042-045>048-050-051-111615- /O.EXP.KBIS.FZ.W.0001.000000T0000Z-061011T1500Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...DICKINSON...MANDAN... BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 1007 AM CDT WED OCT 11 2006 /907 AM MDT WED OCT 11 2006/ ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. FROST ADVISORIES AND FREEZE WARNINGS ARE DONE FOR THE SEASON...AND WILL RESUME NEXT SPRING. $$ JF
000 WWUS73 KBIS 112006 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 306 PM CDT WED OCT 11 2006 NDZ031-032-040-041-043-044-112115- /O.CAN.KBIS.WI.Y.0018.000000T0000Z-061012T0300Z/ GOLDEN VALLEY-BILLINGS-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...MARMARTH...MOTT... BOWMAN...HETTINGER 206 PM MDT WED OCT 11 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WINDS ARE BELOW ADVISORY CRITERIA AND ARE EXPECTED TO REMAIN THAT WAY THROUGH THE EVENING. $$ JF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 10, 2:22 PM MDT, 43 minutes earlier.
Area forecast discussion, Oct 10, 2:22 PM MDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 322 PM CDT TUE OCT 10 2006 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT THE MODELS ARE IN GOOD AGREEMENT OVER THE NEXT 24 HOURS...BUT TEND TO DIVERGE SOME THURSDAY AND FRIDAY. THE COLD FRONT IS MOVING DOWN ACROSS THE STATE THIS AFTERNOON AS ADVERTISED WITH SHOWERS ALONG AND NORTH OF THE FRONT. SATELLITE SHOWS CLEARING OF THE MID AND UPPER LAYERS NORTH OF REGINA SASKATCHEWAN WITH LOW CLOUDS LEFT MAINLY IN MANITOBA. WILL BACK OFF TO A CHANCE OF LIGHT SNOW AFTER MIDNIGHT FOR NOW. SNOW AMOUNTS SHOULD BE MINIMAL...GENERALLY UNDER AN INCH...AS THE SYSTEM IS TRACKING QUICKLY ACROSS THE STATE. TEMPS TONIGHT SHOULD DROP INTO THE 20S MOST AREAS AND WILL ISSUE A FREEZE WARNING. APPEARS THAT THERE COULD BE SOME CONVECTIVE PRECIP IN ON WEDNESDAY AS A SURGE OF LOW LEVEL MOISTURE MOVES INTO THE AREA...WITH A CONTINUING CHANCE OF LIGHT SNOW CENTRAL WEDNESDAY NIGHT...AND EAST CENTRAL THURSDAY. STRONG WINDS ALOFT...ALONG WITH GOOD COLD ADVECTION...AND RISING PRESSURE WILL KEEP THE SURFACE WINDS UP THROUGH THURSDAY NIGHT. WILL ISSUE A WIND ADVISORY FOR THE SOUTHWEST WEDNESDAY WHERE THE WINDS APPEAR TO BE STRONGEST. CONDITIONS WILL IMPROVE FRIDAY AS ANOTHER UPPER LEVEL RIDGE MOVES INTO THE ROCKIES AND THE UPPER LEVEL LOW SLIDES NORTHEAST. .LONG TERM...SATURDAY THROUGH TUESDAY NIGHT LARGE UPPER LOW PRESSURE CONTINUES TO SPIN OVER THE HUDSON BAY/CENTRAL CANADA REGION THROUGH THE EXTENDED PERIOD. EXPECTING NEAR TO SLIGHTLY BELOW SEASONAL TEMPERATURES OVER THE WEEKEND AS WARMER AIR CREEPS INTO THE WEST WITH SOUTHERLY LOW LEVEL FLOW. WILL ALSO SEE A CHANCE OF RAIN/SNOW SHOWERS SATURDAY NIGHT THROUGH SUNDAY NIGHT AS A SURFACE TROUGH MOVES THROUGH THE CENTRAL PLAINS. AN EMBEDDED SHORT WAVE TROUGH WILL THEN ROTATE AROUND THE HUDSON BAY LOW AND BRING COOLER WELL BELOW SEASONAL TEMPERATURES BACK INTO THE NORTHERN PLAINS FOR THE BEGINNING OF NEXT WEEK. WILL KEEP MONDAY AND ON DRY FOR NOW...BUT CANNOT RULE OUT PRECIPITATION TOTALLY WITH LARGE MODEL INCONSISTENCIES. && .BIS WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ WEDNESDAY FOR NDZ001-NDZ002-NDZ003-NDZ004-NDZ005-NDZ009- NDZ010-NDZ011-NDZ012-NDZ013-NDZ017-NDZ018-NDZ019-NDZ020-NDZ021- NDZ022-NDZ023-NDZ025-NDZ031-NDZ032-NDZ033-NDZ034-NDZ035-NDZ036- NDZ037-NDZ040-NDZ041-NDZ042-NDZ043-NDZ044-NDZ045-NDZ046-NDZ047- NDZ048-NDZ050-NDZ051. WIND ADVISORY FROM 9 AM TO 6 PM MDT WEDNESDAY FOR NDZ040-NDZ041- NDZ043-NDZ044. && TSW/NH
Hazardous weather outlook, Oct 10, 4:26 AM MDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 526 AM CDT TUE OCT 10 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-111030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 526 AM CDT TUE OCT 10 2006 /426 AM MDT TUE OCT 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FROST ADVISORY IS IN EFFECT THIS MORNING...WITH TEMPERATURES AT OR BELOW FREEZING ACROSS MUCH OF THE STATE THIS MORNING. A COLD FRONT WILL MOVE SOUTH OUT OF CENTRAL CANADA AND ENTER NORTHERN NORTH DAKOTA THIS AFTERNOON...AND APPROACH THE SOUTH DAKOTA BORDER BY EVENING. SOUTHWEST WINDS OF 10 TO 20 MPH THIS MORNING WILL BECOME NORTHWEST AT 15 TO 30 MPH WITH THE PASSAGE OF THE COLD FRONT THIS AFTERNOON. LOW TEMPERATURES TONIGHT ARE EXPECTED TO RANGE FROM 15 TO 25 DEGREES...HENCE A WIDESPREAD KILLING FROST. THERE IS A CHANCE OF SNOW SHOWERS TONIGHT WITH LITTLE SNOW ACCUMULATION - MAINLY LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLD AIR WILL REMAIN OVER THE REGION THROUGH THURSDAY MORNING. HIGHS WEDNESDAY ARE EXPECTED TO BE ONLY IN THE LOW TO MID 30S WITH LOWS WEDNESDAY NIGHT FROM THE TEENS TO LOWER 20S. NORTHWEST WINDS OF 15 TO 30 MPH WILL PERSIST THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 3:05 PM MDT | Freeze Warning | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 18 hr |
Nearby
Wind Advisories in North Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.